Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


MRSA and HIV
Apr 12, 2006

I have been HIV pos for 7 years. Recently I developed a nasty staph infection (maybe CA- MRSA) I tried Bactrim and now IV Vancomycin but it's still not cleared up totally. What do you recommend to excellerate the healing? How long do I expect this to last? My MRI was negative for bone infection or tumors and even though the culture was negative for MRSA it looks like and acts like MRSA. Have you heard of other nasty staph infections out there?

Thank you dan

Response from Dr. Henry

For MRSA often addition of rifampin can be helpful (need to watch for drug interactions) as well as evaluating for carriage of MRSA in places like the nose (consider use of an antiobiotic ointment if nose culture is positive). KH



Previous
Brain Function
Next
switching combivir for truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement